Alert archive / New York / Wind Advisories in 2006

Wind Advisory 2, NWS Albany, NY

January 17, 2006Hamilton County, Herkimer County, New York

NWS Albany, NY issued this wind advisory at Jan 17, 2006, 3:52 AM EST for Hamilton County, Herkimer County, New York. It took effect at Jan 18, 2006, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 3:52 AM EST (08:52 UTC)
In effect from
Jan 18, 2006, 12:00 AM EST
Expired
Jan 17, 2006, 4:43 PM EST
In force
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 170852
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
352 AM EST TUE JAN 17 2006

NYZ032-033-171700-
/O.NEW.KALY.WI.Y.0002.060118T0500Z-060118T1200Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
352 AM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY FOR NORTHERN HERKIMER AND HAMILTON COUNTIES...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 7 AM EST WEDNESDAY.

LOW PRESSURE WILL DEEPEN AND INTENSIFY AS IT MOVES FROM THE
MIDWEST INTO THE EASTERN GREAT LAKES REGION TUESDAY AFTERNOON INTO
TUESDAY EVENING. THE LOW WILL BE NEAR GEORGIAN BAY BY DAYBREAK ON
WEDNESDAY. A WARM FRONT EXTENDING SOUTH OF THE STORM OVER THE
UPPER MID ATLANTIC STATES WILL APPROACH UPSTATE NEW YORK TUESDAY
NIGHT. A STRONG SOUTHEASTERLY FLOW WILL DEVELOP AHEAD OF THE
BOUNDARY. WINDS WILL INCREASE TO 25 TO 40 MPH OVER THE SOUTHERN
ADIRONDACKS WEDNESDAY MORNING. THESE WIND SPEEDS WILL BE STRONG
ENOUGH TO BRING DOWN SOME TREE LIMBS AND POWER LINES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LARGE TREE BRANCHES COULD BE
DOWNED WHICH COULD RESULT IN POWER OUTAGES.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS
SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED 
FORECASTS.

$$

TAW/KHH
2 follow-up statements
000 
WWUS71 KALY 171700
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1200 PM EST TUE JAN 17 2006

NYZ032-033-172230-
/O.CON.KALY.WI.Y.0002.060118T0500Z-060118T1200Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
1200 PM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST WEDNESDAY FOR THE WESTERN ADIRONDACKS.

LOW PRESSURE WILL DEEPEN AND INTENSIFY AS IT MOVES FROM THE
MIDWEST INTO THE EASTERN GREAT LAKES REGION TUESDAY AFTERNOON
INTO TUESDAY EVENING. THE LOW WILL BE NEAR GEORGIAN BAY BY
DAYBREAK ON WEDNESDAY. A WARM FRONT EXTENDING SOUTH OF THE STORM
OVER THE UPPER MID ATLANTIC STATES WILL APPROACH UPSTATE NEW YORK
TUESDAY NIGHT. A STRONG SOUTHEASTERLY FLOW WILL DEVELOP AHEAD OF
THE BOUNDARY. WINDS WILL INCREASE TO 25 TO 40 MPH OVER THE
SOUTHERN ADIRONDACKS WEDNESDAY MORNING. THESE WIND SPEEDS WILL BE
STRONG ENOUGH TO BRING DOWN SOME TREE LIMBS AND POWER LINES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LARGE TREE BRANCHES COULD BE
DOWNED WHICH COULD RESULT IN POWER OUTAGES.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS
SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED
FORECASTS.

$$
000 
WWUS71 KALY 172143
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EST TUE JAN 17 2006

NYZ032-033-181130-
/O.UPG.KALY.WI.Y.0002.060118T0500Z-060118T1200Z/
/O.NEW.KALY.HW.W.0001.060118T0500Z-060118T1800Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
443 PM EST TUE JAN 17 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
WEDNESDAY FOR THE WESTERN ADIRONDACKS. THE WIND ADVISORY IS NO
LONGER IN EFFECT.

LOW PRESSURE WILL DEEPEN AND INTENSIFY AS IT MOVES FROM THE
EASTERN GREAT LAKES REGION TO NEAR GEORGIAN BAY BY DAYBREAK ON
WEDNESDAY. A WARM FRONT EXTENDING SOUTH OF THE STORM OVER THE
UPPER MID ATLANTIC STATES WILL APPROACH UPSTATE NEW YORK TONIGHT.
A STRONG SOUTHEASTERLY FLOW WILL DEVELOP AHEAD OF THE BOUNDARY.
WINDS WILL INCREASE TO 25 TO 40 MPH OVER THE WESTERN ADIRONDACKS
LATE TONIGHT WITH GUSTS 50 TO 65 MPH. THESE WIND SPEEDS WILL BE
STRONG ENOUGH TO BRING DOWN TREES...TREE LIMBS AND POWER LINES. THE
DAMAGING WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING AND THEN
DIMINISH WEDNESDAY AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS
SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED
FORECASTS.

$$

CTZ001-013-MAZ001-025-NYZ038>043-047-048-051-054-058-061-063-066-
082>084-VTZ013>015-181130-
/O.NEW.KALY.HW.W.0001.060118T0500Z-060118T1800Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...
WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
443 PM EST TUE JAN 17 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA
REGION...MOHAWK VALLEY...EASTERN CATSKILLS...TACONICS AND ALL OF
ADJACENT WESTERN NEW ENGLAND...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 1 PM EST WEDNESDAY.

LOW PRESSURE WILL DEEPEN AND INTENSIFY AS IT MOVES FROM THE
EASTERN GREAT LAKES REGION TO NEAR GEORGIAN BAY BY DAYBREAK ON
WEDNESDAY. A WARM FRONT EXTENDING SOUTH OF THE STORM OVER THE
UPPER MID ATLANTIC STATES WILL APPROACH UPSTATE NEW YORK AND
ADJACENT WESTERN NEW ENGLAND TONIGHT. A STRONG SOUTHEASTERLY FLOW
WILL DEVELOP AHEAD OF THE BOUNDARY. WINDS WILL INCREASE TO 25 TO
40 MPH OVER THE REGION LATE TONIGHT WITH GUSTS 50 TO 65 MPH.
THESE WIND SPEEDS WILL BE STRONG ENOUGH TO BRING DOWN TREES...TREE
LIMBS AND POWER LINES. THE DAMAGING WINDS WILL CONTINUE THROUGH
WEDNESDAY MORNING AND THEN DIMINISH WEDNESDAY AFTERNOON AFTER A
COLD FRONT MOVES THROUGH THE REGION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST UPDATES ON THIS
SITUATION. ALSO VISIT OUR WEBSITE AT WWW.WEATHER.GOV FOR UPDATED
FORECASTS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Jan 17, 12:45 AM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Jan 17, 12:45 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1245 AM EST TUE JAN 17 2006

.UPDATE - SHORT TERM (THRU 7PM THIS EVE)...HAVE SOMEWHAT DELAYED
AND SHIFTED THE START OF THE PRECIP A BIT FARTHER SOUTH AND WEST
IN THE PERIOD 3PM TO 5PM. SOME MINOR CHANGES IN THE CLOUD COVER
GRID. MAX TEMP LOOKS GOOD BUT OBSERVED TEMPS ARE LAGGING A BIT
BEHIND...EXPECT THEM TO CATCH UP BY EVENING. STILL EXPECTING
PRECIP TO START OFF AS SLEET.

&&

.HYDROLOGY UPDATE...
GAYLORDSVILLE DROPPED BELOW FLOOD IN THE EARLY MORNING HOURS...AND
WAS DOWN ALMOST A FOOT FROM LAST EVENING. IT/X ONLY TEMPORARY AS
MORE RAIN IS SLATED FOR THE SOGGY HOUSATONIC BASIN AND THE 12Z
GFS LOOKED EVEN MORE THREATENING FOR THE MOHAWK RIVER BASIN WITH
A 2 INCH MAX OVER SOUTHERN HAMILTON COUNTY...ALONG WITH SOME
WATER MELTING OUT OF THE SNOWPACK AS WELL. SOME QUESTION REMAINS
ON HOW MUCH SNOW WILL MELT OUT WITH HIGH TEMPS ONLY IN THE UPPER
30S DURING THE EVENT AND COOLING OFF TOMORROW AFTERNOON...ALONG
WITH 6 TO 12 INCHES OF ACCUMULATED FROZEN GLOP...SO MUCH OF THE
RAIN MAY SIMPLY ADD TO THE DENSITY AND FUTURE PROBLEMS LATER IN
THE SEASON. BUT FARTHER SOUTH...WOULD EXPECT FAIRLY GOOD RUNOFF
INTO PARTS OF THE WEST CANADA...AND EVEN MORE SO...THE UPPER
MOHAWK...PARTICULARLY ORISKANY CREEK. AT PRESENT WE WILL KEEP
THE FLOOD WATCH AS IS...BUT MIGHT HAVE TO EVENTUALLY EXPAND IT
NORTHWARD. IT APPEARS PROBLEMS WILL BE MOST LIKELY WITH THE
HOUSATONIC...STILL...AND NAUGATUCK RIVERS IN CONNECTICUT WITH
THE HOUSATONIC THE MOST VULNERABLE SINCE IT TAKES A LONG TIME
TO GO DOWN AND THE LAST STORM BROUGHT IT OVER. ALL RESERVOIRS
EXCEPT THOSE USED ONLY FOR FLOOD CONTROL ARE FULL OR NEARLY
SO.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...CTZ001-013 FLOOD WATCH FROM MIDNIGHT WEDNESDAY THROUGH
     WEDNESDAY AFTERNOON.
     CTZ001-013 WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS
     EVENING UNTIL MIDNIGHT EST TONIGHT.
MA...MAZ001-025 FLOOD WATCH FROM MIDNIGHT WEDNESDAY THROUGH
     WEDNESDAY AFTERNOON.
     MAZ001-025 WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS
     EVENING UNTIL MIDNIGHT EST TONIGHT.
NY...NYZ038>040-047>054-058>061-063>066 FLOOD WATCH FROM MIDNIGHT
     WEDNESDAY THROUGH WEDNESDAY AFTERNOON.
     NYZ038>040-047>054-058>061-063>066 WINTER WEATHER ADVISORY IN
     EFFECT FROM 6 PM THIS EVENING UNTIL MIDNIGHT EST TONIGHT.
     NYZ032-033 WIND ADVISORY FROM MIDNIGHT WEDNESDAY THROUGH 7 AM
     WEDNESDAY.
     NYZ032-033-041>043-082>084 WINTER WEATHER ADVISORY IN EFFECT
     FROM 6 PM THIS EVENING UNTIL 5 AM EST WEDNESDAY.
     NYZ043-084 FLOOD WATCH FROM 5 AM EST WEDNESDAY THROUGH
     WEDNESDAY AFTERNOON.
VT...VTZ013>015 WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS
     EVENING UNTIL 5 AM EST WEDNESDAY.
     VTZ013>015 FLOOD WATCH FROM 5 AM EST WEDNESDAY THROUGH
     WEDNESDAY AFTERNOON.
&&

...UPDATES...RCK

********* FOLLOWING IS THE 6 AM DISCUSSION  ********************

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
600 AM EST TUE JAN 17 2006

.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
A CYCLONE AROUND 1000 MILLIBARS WAS MOVING OVER THE LOWER OHIO RIVER
VALLEY JUST BEFORE DAYBREAK.  WEAK HIGH PRESSURE WAS CENTERED OVER
NORTHERN NEW YORK.  THE SKY WAS CLEAR ACROSS THE COUNTY WARNING AREA
EARLY TUESDAY MORNING.  HOWEVER...CLOUDS IN ADVANCE OF THE CYCLONES
LOWEST PRESSURE CENTER WERE MOVING ACROSS WESTERN NEW YORK STATE.
WIDESPREAD RAINFALL WAS OCCURRING FROM THE LOWER MISSISSIPPI RIVER
BASIN INTO LOWER MICHIGAN.  MOST OF THE RAINFALL WAS LIGHT...LESS
THAN A TENTH OF AN INCH PER HOUR.  THE RIDGE OF HIGH PRESSURE WILL
DRIFT INTO NEW ENGLAND THIS AFTERNOON...WHILE THE LOW MOVES
NORTHWARD TO BE OVER LAKE ONTARIO LATE THIS EVENING.  ISENTROPIC
LIFT ASSOCIATED WITH AN EAST TO WEST WARM FRONT WILL BRING
PRECIPITATION TO THE COUNTY WARNING AREA THIS EVENING...AND
OVERNIGHT INTO WEDNESDAY.  NUMERICAL COMPUTER MODEL GUIDANCE
SUGGESTS THAT THE HEAVIEST PRECIPITATION WILL OCCUR LATE TONIGHT AND
WEDNESDAY MORNING.  THE PRECIPITATION WILL BEGIN AS A MIX OF
RAIN...FREEZING RAIN AND SLEET.  IT WILL CHANGE TO RAIN AFTER
MIDNIGHT SOUTH OF THE MOHAWK VALLEY...AND NORTH OF THE MOHAWK VALLEY
AFTER MIDNIGHT.

WE HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE ENTIRE COUNTY
WARNING AREA FOR TONIGHT.  THE ADVISORY ENDS AT MIDNIGHT FOR
LOCATIONS FROM THE CAPITAL DISTRICT SOUTHWARD...AND CONTINUES FOR
THE BALANCE OF THE NIGHT TO THE NORTH.  A STRONG PRESSURE GRADIENT
IS FORECAST TO FORM TOWARD MIDNIGHT AND CONTINUE UNTIL DAYBREAK
WEDNESDAY.  WE HAVE ISSUED A WIND ADVISORY FOR THE SOUTHWESTERN
ADIRONDACK MOUNTAIN REGION FROM MIDNIGHT UNTIL 7 AM WEDNESDAY.
NUMERICAL COMPUTER MODEL FORECAST SOUNDINGS SUGGEST THAT A STRONG
LOW LEVEL INVERSION WILL EXIST FROM THE SURFACE TO 45 HUNDRED FEET.
THE NORTH AMERICAN MESOSCALE MODEL FORECASTS THE WIND SPEED TO BE
FROM 75 TO 90 KNOTS AT 5 THOUSAND FEET LATE TONIGHT.  THE INVERSION
WILL INHIBIT THE STRONGEST WIND FROM MIXING TO THE SURFACE.
NEVERTHELESS...WE BELIEVE THAT THE SUSTAINED WIND SPEED WILL REACH
THE WIND ADVISORY CRITERION OF 31 TO 39 MILES AN HOUR ACROSS THE
SOUTHWESTERN ADIRONDACKS.  THE LOW LEVEL STABILITY SHOULD MITIGATE
STRONG WIND GUSTS...HOWEVER.  ELSEWHERE...IT IS NOT EXPECTED THAT
THE WIND WILL REACH SPEEDS REQUIRING A HEADLINE.

THE NUMERICAL MODELS INDICATE RAINFALL FROM 1 TO 2 INCHES ACROSS THE
COUNTY WARNING AREA WITH THIS SYSTEM...A LITTLE SURPRISING AS A LOW
PRESSURE TRACKING NORTH OF NEW YORK STATE DOES NOT USUALLY BRING
SUCH A QUANTITY OF RAINFALL TO EASTERN NEW YORK AND WESTERN NEW
ENGLAND.  HOWEVER...THE AIR MASS OVER THE MID ATLANTIC REGION IS
FORECAST TO BE RICH IN WATER CONTENT BY THIS EVENING...AND A SHALLOW
DOME OF COLD AIR WILL BE IN PLACE FOR THE AIR TO GLIDE UPWARD UPON.
WITH THE LOWER HOUSATONIC STILL FLOODING FROM THE PREVIOUS STORM AND
WITH OTHER WATERWAYS MUCH HIGHER THAN NORMAL FOR THIS TIME OF THE
YEAR...A FLOOD WATCH APPEARED TO BE A NO-BRAINER.  WE ISSUED A FLOOD
WATCH FOR THE SOUTHERN HALF OF THE COUNTY WARNING AREA FROM MIDNIGHT
THROUGH WEDNESDAY...AND ACROSS A PORTION OF THE NORTHERN HALF OF THE
COUNTY WARNING AREA FOR WEDNESDAY.  WE EXCLUDED THE ADIRONDACK
MOUNTAINS FROM THE FLOOD WATCH AS THE TEMPERATURES ARE LIKELY TO BE
LOWER THAN THE REST OF THE REGION...SO LESS SNOW MELT.  ALSO...A
DEEPER SNOW COVER EXISTS IN THE ADIRONDACKS...WHICH SHOULD HAVE SOME
CAPACITY TO ABSORB A PORTION OF THE RAINFALL.

A COLD FRONT SLICING ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND
WEDNESDAY AFTERNOON...WILL BRING DRIER AND COLDER AIR TO THE
REGION.  POSSIBLE HEAVY RAIN IN THE MORNING WILL BE FOLLOWED BY A
RAIN SHOWERS GIVING WAY TO SNOW SHOWERS IN THE AFTERNOON.  A SLIGHT
ACCUMULATION IS POSSIBLE IN THE ADIRONDACKS.  IN THE ADIRONDACKS...
TEMPERATURES WILL FALL BACK TO THE FREEZING MARK BY LATE AFTERNOON.

WEDNESDAY NIGHT...A COLDER WEST NORTHWEST LOW LEVEL FLOW WILL CARRY
MORE SNOW SHOWERS ACROSS THE HILLS AND MOUNTAINS...MAINLY TO THE
WEST AND NORTHWEST OF THE HUDSON VALLEY.  MINOR ACCUMULATIONS OF
SNOW ARE POSSIBLE.

WE BLENDED TEMPERATURE GUIDANCE FROM THE NESTED GRID...AVIATION AND
NORTH AMERICAN MODELS DURING THIS FORECAST PERIOD.  NUMERICAL MODELS
WERE IN GENERALLY GOOD AGREEMENT WITH THE TIMING AND AMOUNT OF
PRECIPITATION.  WE REFERENCED THE CANADIAN REGIONAL MODEL TO CHECK
SEVERAL FORECAST PARAMETERS AGAINST THE MODELS MENTIONED PREVIOUSLY
IN THIS DISCUSSION.  OUR MAIN CONCERN WAS FOR PRECIPITATION
TYPE...LOW LEVEL TEMPERATURE PROFILE AND QUANTITATIVE PRECIPITATION.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
WE TWEAKED THE FORECAST TO MAKE MINOR CHANGES FOR THURSDAY AND
THURSDAY NIGHT BASED ON THE LATEST GUIDANCE...BUT MADE NO CHANGES TO
THE WEEKEND FORECAST.

&&

.AVIATION (06Z TUE TO 06Z WED)...
VFR FLIGHT CONDITIONS WILL LAST UNTIL 00Z WED. CLOUDS WILL BE ON THE
INCREASE AHEAD OF A WARM FRONT AND A LOW PRESSURE PRESSURE SYSTEM
OVER THE MIDWEST MOVING NORTHWARD INTO THE ERN GREAT LAKES TUESDAY
AFTERNOON INTO TUESDAY EVENING. THE WINDS WILL BE LIGHT TO CALM
UNTIL 22Z. THEY WILL THEN INCREASE FROM THE E/SE AT 5 TO 15 KNOTS
WITH GUST APPROACHING 20-25 KTS 00Z TO 06Z WED. CLOUDS BASES WILL
LOWER TO 3-5 KFT AT 00Z. SOME ICE PELLETS AND/OR LIGHT FREEZING RAIN
WILL DEVELOP FROM KPOU-KGFL 00Z-02Z. THE PRECIPITATION WILL RAPIDLY
TURN TO ALL RAIN AT KPOU AND KGFL 04Z-05Z WED. THE FROZEN PTYPE
(MAINLY PELLETS PRIOR TO 06Z) WILL CONTINUE AT KGFL. CONDITIONS FROM
00Z-06Z WILL LOWER TO MVFR LEVELS.

&&

.HYDROLOGY...
GAYLORDSVILLE ALONG THE HOUSATONIC BASIN IN LITCHFIELD CONTINUES
TO BE ABOVE FLOOD STAGE....BUT SHOULD FALL BELOW LATE IN THE MORNING.
A SYSTEM MOVING NORTHWARD FROM THE MIDWEST AND INTO THE EASTERN
GREAT LAKES REGION TUESDAY AFTERNOON INTO TUESDAY NIGHT WILL BRING
MIXED PCPN THAT WILL CHANGE OVER TO ALL RAIN BY WEDNESDAY MORNING.
THE RAIN WILL BE HEAVY AT TIMES WITH PRECIPITABLE WATER VALUES
300-400% OF NORMAL FROM 05Z-17Z WED. A FLOOD WATCH HAS BEEN POSTED
FOR MOST OF THE FORECAST AREA...EXCEPT THE SOUTHERN ADIRONDACK
REGION...WARREN COUNTY AND NORTHERN SARATOGA COUNTY. THE WATCH RUNS
FROM 05Z WED TO 22Z WED...EXCEPT FOR WASHINGTON COUNTY AND SOUTHERN
VERMONT WHERE THE WATCH RUNS FROM 10Z TO 22Z WED. EXPECT ONE TO TWO
INCHES OF RAINFALL IN 12 HOUR OR LESS DURATION WITH POSSIBLY SOME
EMBEDDED CONVECTION. SOME RIVER BASINS WHERE PROBLEMS MAY ARISE WILL
BE THE HOUSATONIC...RONDOUT...SCHOHARIE...THE HUDSON HOOSIC...MID
HUDSON AND HUDSON WAPPINGERS. THE POSSIBLE LIMITED DEGREE OF
SNOWMELT IN THE UPPER HUDSON MAY PREVENT FLOODING...WITH AIR TEMPS
IN THE 40S. HOWEVER...THE HEAVY RAINFALL AND SNOWMELT PLUS STRONG
S/SE WINDS OF 15 TO 30 MPH MAY CONTRIBUTE TO FLOODING FROM THE
CAPITAL REGION...MOHAWK VALLEY SOUTH AND ACROSS WESTERN NEW ENGLAND.
THE RESERVOIRS HAVE LIMITED STORAGE CAPACITY AT THIS
TIME...ESPECIALLY IN THE LOWER CATSKILLS. POLAR AIR WILL HELP EASE
THE RUNOFF WED NIGHT INTO THURSDAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...CTZ001-013 FLOOD WATCH FROM MIDNIGHT WEDNESDAY THROUGH
     WEDNESDAY AFTERNOON.
     CTZ001-013 WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS
     EVENING UNTIL MIDNIGHT EST TONIGHT.
MA...MAZ001-025 FLOOD WATCH FROM MIDNIGHT WEDNESDAY THROUGH
     WEDNESDAY AFTERNOON.
     MAZ001-025 WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS
     EVENING UNTIL MIDNIGHT EST TONIGHT.
NY...NYZ038>040-047>054-058>061-063>066 FLOOD WATCH FROM MIDNIGHT
     WEDNESDAY THROUGH WEDNESDAY AFTERNOON.
     NYZ038>040-047>054-058>061-063>066 WINTER WEATHER ADVISORY IN
     EFFECT FROM 6 PM THIS EVENING UNTIL MIDNIGHT EST TONIGHT.
     NYZ032-033 WIND ADVISORY FROM MIDNIGHT WEDNESDAY THROUGH 7 AM
     WEDNESDAY.
     NYZ032-033-041>043-082>084 WINTER WEATHER ADVISORY IN EFFECT
     FROM 6 PM THIS EVENING UNTIL 5 AM EST WEDNESDAY.
     NYZ043-084 FLOOD WATCH FROM 5 AM EST WEDNESDAY THROUGH
     WEDNESDAY AFTERNOON.
VT...VTZ013>015 WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS
     EVENING UNTIL 5 AM EST WEDNESDAY.
     VTZ013>015 FLOOD WATCH FROM 5 AM EST WEDNESDAY THROUGH
     WEDNESDAY AFTERNOON.
&&

SHORT TERM...HEMMERICH
LONG TERM...HEMMERICH
AVIATION...WASULA
HYDROLOGY...WASULA
Hazardous weather outlook, Jan 16, 5:00 PM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EST MON JAN 16 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-171200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
500 PM EST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM APPROACHING FROM THE OHIO VALLEY COULD BRING A WINTRY
MIX OF SLEET AND FREEZING RAIN LATE TUESDAY INTO TUESDAY EVENING.
THE HIGHEST THREAT FOR FREEZING RAIN WILL BE IN SHELTERED VALLEYS
NORTH AND EAST OF THE GREATER CAPITAL DISTRICT AS WELL AS THE
CATSKILLS. HOWEVER...POCKETS OF FREEZING RAIN ARE POSSIBLE JUST
ABOUT ANYWHERE ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW
ENGLAND. ANY FREEZING RAIN IS EXPECTED TO CHANGE TO RAIN LATE ON
TUESDAY EVENING. THE RAIN COULD BECOME HEAVY AT TIMES...AND LEAD TO
SOME FLOODING BY WEDNESDAY. PLEASE REFER TO OUR HYDROLOGICAL OUTLOOK
STATEMENT FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 4:25 AM ESTWinter Weather AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more25 hr
Jan 17, 4:43 PM ESTHigh Wind WarningALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more20 hr

Nearby

Wind Advisories in New York, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.